Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 13, 2021, 8:49 PM EDT for Warren County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 8:49 PM EDT (00:49 UTC)
- Expired
- Aug 13, 2021, 9:15 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
- Hail
- 0.25 in
- Wind
- 50
County Warren County, PA
The radar
The Pittsburgh radar (KPBZ), 146 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WWUS81 KCTP 140049
SPSCTP
Special Weather Statement
National Weather Service State College PA
849 PM EDT Fri Aug 13 2021
PAZ004-140115-
Warren PA-
849 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Warren
County through 915 PM EDT...
At 849 PM EDT, Doppler radar was tracking a strong thunderstorm near
Titusville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enterprise, Grand Valley and Tidioute.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4178 7961 4183 7957 4174 7925 4163 7940
4162 7961
TIME...MOT...LOC 0049Z 218DEG 23KT 4157 7963
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 7:36 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 13, 7:36 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service State College PA 736 PM EDT Fri Aug 13 2021 .SYNOPSIS... A cold front will slip southeastward across Pennsylvania overnight into Saturday, with building high pressure behind the front. This will bring a respite from our hot and muggy weather for the weekend. Heading into next week, we'll have to keep an eye on the remnants of Tropical Storm Fred as they could potentially lift northward towards Pennsylvania and bring an increased chance of showery weather. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... The first round of showers/storms is pulling east of central PA this evening. However, another round of storms /some strong/ is building over western PA and will push into the western highlands as the evening progresses. This activity should diminish in intensity as it progresses eastward across the area overnight. A cold front will begin to slip southeastward across the commonwealth overnight, ushering in a cooler and less humid airmass. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... Mid-level trough and best large scale forcing are progged to pass north of PA Saturday. However, high pwats and low-level convergence are enough to maintain the chance of showers and a few storms along and south of the cold front, as it sags southward through the remainder of the forecast area. Otherwise, expect brightening skies for much of the region by afternoon, as much drier air filters in on northerly flow behind the front. High temperatures Saturday afternoon will range from the mid 70s over the northern tier to the mid 80s across the southeastern piedmont. Surface high and associated low pwat air mass are progged to build into the remainder of the commonwealth Saturday night. Temperatures will turn cool across the north, with lows dipping into the upper 40s in the cooler spots of the NW mtns. Even southeastern PA will enjoy a much more comfortable night with lower humidity. Model RH profiles support mostly sunny skies Sunday across central and northern PA with a mixture of clouds and sun across the south. Mixing down ensemble mean 850mb temps of around 12C translates to expected highs ranging from the mid 70s over the higher elevations of the Alleghenies to the low 80s in the valleys from I-80 south. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... High pressure will remain centered over New England and the northern Mid-Atlantic Monday into Tuesday. Then the ridge axis will shift a little further east allowing moisture to move northward along the spine of the Appalachians. Also the upper level ridge axis will shift east with southwest flow aloft bringing increased clouds. Temperatures next week will be relatively pleasant, as they will stay mostly in the 70s and the lower 80s with persistent cloud cover though mid week with low to mid 80s Thursday and Friday. Dewpoints will be in the 50s and 60s Monday, but increase a few degrees each day beginning Tuesday, contributing to very muggy conditions mid to latter week. There is a chance for daily rain showers and thunderstorms with a northward surge of moisture from the remnants of Fred moving into Tuesday. Much uncertainty remains. Scatter thunderstorms are possible each afternoon all week mainly following a diurnal trend with best POPs Tuesday afternoon into evening. There may be some enhancement from shortwaves especially Thursday into Friday but model uncertainties making timing anything difficult. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Another round of showers and possibly a few thunderstorms will affect the western airfields tonight, mainly before midnight. Brief IFR reductions are expected with strongest showers/storms, but most reductions should only be MVFR. Showers will push east overnight and gradually weaken in time. Post- frontal/upslope sub- VFR cigs are most likely at KBFD/KJST/KIPT late tonight into early Saturday morning. Cloud deck erodes Saturday afternoon. As skies clear out and temps drop into the 50s, there could be patchy valley fog especially in the northern tier late Saturday night/early Sunday morning. Outlook... Sun...AM Patchy valley fog northern 1/2. Otherwise, VFR. Mon...Iso-sct PM t-storm impacts possible mainly SW 1/3. Tue...Increasing coverage of showers/t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Evanego NEAR TERM...Gartner/Evanego SHORT TERM...Watson/Fitzgerald/Evanego LONG TERM...Watson/DeVoir/Gutierrez AVIATION...Banghoff/Steinbugl
Hazardous weather outlook, Aug 13, 7:30 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service State College PA 730 PM EDT Fri Aug 13 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-142330- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 730 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 13, 6:47 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
647 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 2 NW PICTURE ROCKS 41.30N 76.73W
08/13/2021 LYCOMING PA 911 CALL CENTER
MULTIPLE REPORTS OF TREES AND WIRES DOWN IN
THE VICINITY OF MILL CREEK, WOLF, AND PENN
TOWNSHIPS.
&&
JRBLocal storm report, Aug 13, 6:50 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 2 NNW LAIRDSVILLE 41.26N 76.62W
08/13/2021 LYCOMING PA 911 CALL CENTER
TREES DOWN IN PENN TOWNSHIP NEAR THE
FRANKLIN TOWNSHIP LINE.
&&
JRBLocal storm report, Aug 13, 7:19 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 WNW LIVERPOOL 40.59N 77.03W
08/13/2021 PERRY PA UTILITY COMPANY
TREES AND WIRES DOWN.
&&
AWLocal storm report, Aug 13, 7:25 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 1 NE WELLSVILLE 40.06N 76.92W
08/13/2021 YORK PA UTILITY COMPANY
TREE DAMAGE CAUSING MULTIPLE POWER OUTAGES
IN THE AREA.
&&
AWSpecial weather statement, Aug 13, 8:29 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service State College PA
829 PM EDT Fri Aug 13 2021
PAZ024-140100-
Cambria PA-
829 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of western Cambria
County through 900 PM EDT...
At 829 PM EDT, Doppler radar was tracking a strong thunderstorm near
Westmont, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Johnstown, Westmont, Ebensburg, Nanty-Glo, Southmont, Vinco, Loretto,
East Conemaugh, Belsano, Elim, Mundys Corner, Colver, Brownstown,
Vintondale, Saint Francis University and Johnstown Flood National
Memorial Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4048 7892 4068 7883 4051 7862 4031 7893
4031 7903
TIME...MOT...LOC 0029Z 236DEG 26KT 4037 7897
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
EvanegoSpecial weather statement, Aug 13, 8:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
849 PM EDT Fri Aug 13 2021
PAZ004-140115-
Warren PA-
849 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Warren
County through 915 PM EDT...
At 849 PM EDT, Doppler radar was tracking a strong thunderstorm near
Titusville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enterprise, Grand Valley and Tidioute.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4178 7961 4183 7957 4174 7925 4163 7940
4162 7961
TIME...MOT...LOC 0049Z 218DEG 23KT 4157 7963
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:29 PM EDT | Special Weather Statement | CTP | Cambria | 31 min |
| Aug 13, 11:05 PM EDT | Special Weather Statement | CTP | Centre | 25 min |
| Aug 13, 11:25 PM EDT | Special Weather Statement | CTP | Clinton | 35 min |
| Aug 13, 11:29 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 31 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.